Idaho, 2003Tornado in Idaho, April 28, 2003
April 28, 2003 · NWS PIH · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Apr 28, 8:50 AM MST, 5 hours 40 minutes earlier.
Area forecast discussion, Apr 28, 8:50 AM MST, 5 hours 40 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
950 AM MDT MON APR 28 2003
AIRMASS RAPIDLY DESTABILIZING BEHIND A WARM FRONT AS IT LIFTS NORTH
THROUGH THE CWA. THE WARM FRONT IS ACCOMPANIED BY SCATTERED SHOWERS
THROUGHOUT THE AREA EXCEPT IN THE CENTRAL MTNS. A COUPLE OF
THUNDERSTORMS ALREADY DEVELOPED OR ARE DEVELOPING NEAR PIH AND SWAN
VALLEY THIS MORNING. SLC 12Z SOUNDING CONFIRMS UNSTABLE AIR MOVING
UP FROM NRN UTAH AND 12Z MESOETA MODEL SOUNDINGS SHOWING LI OF -4
AND CAPE NEAR 1000 THIS AFT. THIS COULD RESULT IN A FEW STORMS
PRODUCING STRONG GUSTY WINDS. UPDATED WEATHER WORDING IN THE ZONES
EARLIER PRIMARILY TO REMOVE AFTERNOON REFERENCE OF THUNDERSTORMS IN
THE SNAKE PLANE AND HIGHLAND ZONES. WAW
.KSFX...OPERATIONAL...VCP 21.
.PIH...NONE.
Hazardous weather outlook, Apr 28, 4:00 AM MST, 10 hours 30 minutes before
IDZ017>023-031-032-290000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
500 AM MDT MON APR 28 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Tornado, Minidoka
- When
- April 28, 2:30 PM MST to 2:35 PM MST
- Where
- Minidoka County, Rupert
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.617, -113.667
Tornado occurred in open fields near the city of Rupert. No damage occurred.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, April 28, 20031 death · 2 injured · 1 event
- Damaging Wind in Illinois, April 28, 2003$100,000 · 60 kt wind · 1 event
- Hail in Missouri, April 28, 20031.75 in hail · 24 events
- Damaging Wind in Missouri, April 28, 2003$30,000 · 75 kt wind · 1 event
- Flash Flood and Hail in Texas, April 28, 2003$12,000 · 1.75 in hail · 15 events
- Dust Devil in New Mexico, April 28, 2003$20,000 · 1 event
- Hail and Damaging Winds in Texas, April 28, 2003$17,000 · 54 kt wind · 4 events
- Hail and Damaging Wind in Texas, April 28, 20031.75 in hail · 15 events
- Hail and Damaging Wind in Colorado, April 28, 20031.75 in hail · 12 events
- Tornado and Hail in Kansas, April 28, 2003$1,000 · F0 · 9 events
- Hail and Damaging Winds in Texas, April 28, 2003$6,000 · 61 kt wind · 7 events
- Hail and Damaging Wind in Colorado, April 28 to 29, 20031.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351632.